Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

2mg Clonazepam a day to 1mg


[As...]

Recommended Posts

Hello Buddies,

I am looking for some advice. I have been on 1mg of clonazepam a day .5mg morning and .5mg evening for 10 years. My anxiety got out of control since the pandemic started. So my doctor put me on 2mg a day 1mg morning 1mg evening. That was six months ago. That was working well for and then some of my medication was stolen resulting in me needing to fill early. My doctor gave me a big lecture and promptly cut my medication back to 1mg a day. I am on day 4 of the reduction and I am feeling pretty terrible. I have an appointment with a new doctor Tuesday. My ultimate goal is to taper off of benzo's completely but at a more reasonable pace. My question is should I try to work with my new doctor to taper or just try to get back on 2mg's a day and self taper with the help of this forum?

Link to comment
Share on other sites

I don't doubt you're feeling rough, I hope you can get back on the 2 mg a day, which is a pretty hefty dose by the way.  I've worked with many members who say their Dr's want to taper them too fast so if you could let your new Dr know you're looking to taper the drug but no more than 5-10% every week or two depending on your symptoms I feel it would be a good way to begin a constructive conversation with him.  He'll know you're serious about tapering from the drug and that you'll be in charge of your taper while he supplies the prescription.

 

It would be a good way to set the tone of your new Dr/patient relationship, too many of us acquiesce to our Dr's demands when we know what they're proposing won't work for us.  A partnership of mutual respect with the goals clearly outlined would help you know you've got your Dr on your side.  We'll be here to help you figure out your taper which typically will need to be modified as you reduce, tapers need to be fluid to accommodate changes in your reactions to it.

Link to comment
Share on other sites

Thank you Pamster that is really good advice. The new doctor is an addiction specialist so I am hopeful that he understands Benzo dependency and is reasonable and lets me taper from 2mg. This abrupt reduction is rough! Serious rebound anxiety, insomnia and my nervous system is really hyper active.
Link to comment
Share on other sites

Thank you Pamster that is really good advice. The new doctor is an addiction specialist so I am hopeful that he understands Benzo dependency and is reasonable and lets me taper from 2mg. This abrupt reduction is rough! Serious rebound anxiety, insomnia and my nervous system is really hyper active.

 

Originally I made an abrupt drop from my Clonazepam dosage (I've been taking it for years). Based on the half life of the drug, the w/d symptoms tend to progressively get one's attention. Hopefully the new doctor is aware 1 mg Clonazepam = 20 mg diazepam (see Ashton).  Go slow and steady and you'll be fine.

Edit: As Libertas and Pamster mentioned, it's extremely wise to have an understanding prescribing physician on your side, for all the reasons they mentioned.  My goal was to caution against abrupt/large drops in dosage by highlighting the potency of Clonazepam. 

Link to comment
Share on other sites

My question is should I try to work with my new doctor to taper or just try to get back on 2mg's a day and self taper with the help of this forum?

 

I strongly encourage you to find a prescriber who is willing to help you develop and implement an individualized plan that will allow you to “taper as tolerable.” It may take time and effort on your part to find such a prescriber, but doing so will increase the likelihood that you will be able to successfully discontinue your benzodiazepine.

 

As Pamster has wisely noted, tapers are fluid — it is impossible to predict what course yours might take. For example, you may need to use lower dose tablets than the ones you are currently taking. You may need to use a different drug format (e.g. a prescription compounded suspension). You may need to switch to a longer-acting benzodiazepine such as diazepam. You may need adjunctive medications or referrals for other treatments/therapies. All of these will require the cooperation and support of your prescriber. 

 

Link to comment
Share on other sites

So I had my appointment today with the new doctor and he agreed to put me on .5mg clonazepam 3x daily which is better than the cut from 2mg to 1mg per day. He is insisting that I go on Zoloft to help me manage my anxiety thru the taper. I am hesitant to start another drug that will also require a taper. I also don't have a lot of experience with Antidepressants. Does anyone on this thread have a thought on this. I kind of want to see if I will tolerate a slower than previously attempted taper without starting Zoloft. any input is appreciated
Link to comment
Share on other sites

Many members report experiencing difficulty taking new medications while tolerant to, withdrawing and recovering from benzodiazepine use, our central nervous systems are highly sensitized and what wouldn't normally wouldn't be a problem can be.

 

I like your idea of waiting to see how you tolerate a slow taper, that way you'll know what you're experiencing is a result of the taper and you won't have to wonder if it's the side effects from a new medication. 

 

I'm glad your new Dr agreed to 1.5 mgs, I hope you can stabilize on that dose before you begin to taper in earnest. 

Link to comment
Share on other sites

×
×
  • Create New...